IBS Network
21,026 members7,149 posts

Medication

My symptoms of IBS -C are getting worse all the time, despite taking lots of different antacids and ppi's to no avail, plus changing my diet and incressing excercise.

Being of an "anxious disposition" according to my GP, I've been taking the antidepressant citalopram for almost two years which I feel is contributing to my stomach/bowel symptoms although he insists they aren't.

Does anyone have any experience of this, please?

6 Replies
oldestnewest

I suffer from IBS c as well. Also I have taking citalopram for about 2 years, 10 mg. I don't think it has made my stomach any worse, what dose are you taking?

Reply

Hi, Thanks for your reply. I only take 10mg a day but the timing seemes to co-inside, or maybe I'm just searching for a definitive cause and light at the end of the tunnel....!

1 like
Reply

I think at times I tend to blame certain meds/foods/situations on my IBS. I was sure it was cauliflower and broccoli that caused a lot of my problems but I eliminated them for months and guess what NO change at all. Then it was diary, gluten ,soya the list goes on and on. The only that did help was cutting back on fruit.

Reply

That's the problem, finding the cause is so difficult! I'm trying to eliminate foods, using lactose free milk, oats not wheat and less fruit etc, do we will see.

1 like
Reply

That was interesting in that I have been taking cymbalta for anxiety and sleep and I have had increasing lower abdominal pains I had part of colon removed from cancer 5 yrs ago. I just want the pain go go away and have healthy poops which just fall out easily. That's all I want out if life.

1 like
Reply

I soak a rounded dessertspoon full of Linseeds in around a 3rd of a mug of water for at least an hour then drink, some people use ground Linseeds. This worked for me and seems to have also helped with stomach pain.

Reply

You may also like...